A new approach to the credibility formula
Amir Payandeh
MPRA Paper from University Library of Munich, Germany
Abstract:
The usual credibility formula holds whenever, (i) claim size distribution is a member of the exponential family of distributions, (ii) prior distribution conjugates with claim size distribution, and (iii) square error loss has been considered. As long as, one of these conditions is violent, the usual credibility formula no longer holds. This article, using the mean square error minimization technique, develops a simple and practical approach to the credibility theory. Namely, we approximate the Bayes estimator with respect to a general loss function and general prior distribution by a convex combination of the observation mean and mean of prior, say, approximate credibility formula. Adjustment of the approximate credibility for several situations and its form for several important losses are given.
Keywords: Loss; function; Balanced; loss; function; Mean; square; error; technique (search for similar items in EconPapers)
JEL-codes: C11 C13 C44 (search for similar items in EconPapers)
Date: 2010, Revised 0020
References: View references in EconPapers View complete reference list from CitEc
Citations:
Published in Insurance: Mathematics and Economics 46 (2010): pp. 334-338
Downloads: (external link)
https://mpra.ub.uni-muenchen.de/21587/1/MPRA_paper_21587.pdf original version (application/pdf)
Related works:
Journal Article: A new approach to the credibility formula (2010) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:pra:mprapa:21587
Access Statistics for this paper
More papers in MPRA Paper from University Library of Munich, Germany Ludwigstraße 33, D-80539 Munich, Germany. Contact information at EDIRC.
Bibliographic data for series maintained by Joachim Winter ().